Uniform decision problems for automatic semigrouos

Kambites, Mark and Otto, Friedrich (2006) Uniform decision problems for automatic semigrouos. Journal of Algebra, 303 (2). pp. 789-809. ISSN 0021-8669

[img] PDF

Download (185kB)
Official URL: http://www.sciencedirect.com/science?_ob=Publicati...


We consider various decision problems for automatic semigroups, which involve the provision of an automatic structure as part of the problem instance. With mild restrictions on the automatic structure, which are necessary to make the problem well defined, the uniform word problem for semigroups described by automatic structures is decidable. Under the same conditions, we show that one can also decide whether the semigroup is completely simple or completely zero-simple; in the case that it is, one can compute a Rees matrix representation for the semigroup, in the form of a Rees matrix together with an automatic structure for its maximal subgroup. On the other hand, we show that it is undecidable in general whether a given element of a given automatic monoid has a right inverse.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 18 Category theory; homological algebra
Depositing User: Ms Lucy van Russelt
Date Deposited: 27 Mar 2007
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/727

Actions (login required)

View Item View Item